MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 10/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, but the best estimate is between (b)(6) 2018 and (b)(6) 2018.If explanted, give date: to date the lens remains implanted but it was planned to be explanted (date unknown).(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that there was a refractive miss after the implantation of the symfony toric intraocular lens (iol) in the patient's left eye.Reportedly, the lens had rotated post-op and it was 20 degrees off axis from the intended orientation.The patient complained of blurry vision ou (both eyes).The lens is planned to be exchanged.No further information was provided.
 
Additional Manufacturer Narrative
Additional information received revealed the 20 degree rotation was noted on (b)(6) 2018.The explant was performed on (b)(6) 2018.The patient was doing fine post-op.No additional surgical intervention was required.The explanted iol was discarded.The patients date of birth was provided as (b)(6) 1945.As a result the following fields have been updated.Date of birth: (b)(6) 1945.Date of event: (b)(6) 2018.Date of explant: (b)(6) 2018.Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The search revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key8109844
Report Number9614546-2018-01119
Device Sequence Number11192984
Product Code POE
UDI-Device Identifier05050474605848
UDI-Public(01)05050474605848(17)221222
Combination Product (Y/N)Y
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2022
Device Model NumberZXT225
Device Catalogue NumberZXT225U225
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer11/28/2018
10/25/2020
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date12/28/2018
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Date Report Sent to FDA01/01/2005